Log in
IBS Network
23,154 members7,802 posts

Peppermints?

Hello all, I'm Wendy age 65 and living in the UK. I've been battling total thyroid failure, weight gain and fatigue for 20+ years. Now I have constant indigestion, burping, wind, alternating cons and dia. Antibiotics for 3rd episode of Helicobacter Pylori, followed by homemade kambucha, kefir, saurkraut and pre/pro biotics. It seems I may have IBS (or something worse?) and I'm now gluten, sugar/sweetener and dairy intolerant. My new Dr recommended the FODMAP diet, which I'm trying cautiously. Please can anyone recommend a brand of peppermints to calm my discomfort?

5 Replies
oldestnewest

Hi Clare,

It sounds like you may need more than peppermints...

Had you considered that there may be emotional roots to all of that?

Alison

Reply

Hi

I get peppermint oil capsules on prescription. They are called Mintec or Colpermin. They help with the wind and bloating. Also calm the cramps a bit. They are sustained release so would be much better than having a peppermint sweet, as they open up in the gut. You can buy over the counter in UK but quite pricey, so maybe ask your GP. May be worth a try? The box says it also helps with constipation and diarrhoea.

I did the FODMAP diet, and when I was off all the foods, I was better, but it seemed to make me more sensitive to some of the foods.

Maybe some relaxation techniques may also be good for you

Good luck

💐🌷🌻🌾💐

Reply

Have you looked into stomach acid issues? Have you tried healing the H pylori naturally, I've had more success with this.

1 like
Reply

Make sure you don't have c difficile

Reply

Thanks for all the replies. I'll try the Mintec/Colpermin brand. Despite a course of 2 strong antibiotics, I think I still have H Pylori, possibly other SIBO as well.

I have been prescribed Lanzaprazole for years (not sure why) which is listed as a "proton pump inhibitor". Now I have read that more than a few weeks use can lead to many of the symptoms I was assuming were digestion/ low thyroid related? NB to everyone, check the tiny print on your prescription meds to see if they can be causing any of your symptoms!

Reply

You may also like...